MAUDE Adverse Event Report: K2M, INC. POLYAXIAL SCREW; SIZE 3.5X28 MM; POSTERIOR CERVICAL SCREW SYSTEM

K2M, INC. POLYAXIAL SCREW; SIZE 3.5X28 MM; POSTERIOR CERVICAL SCREW SYSTEM
Model Number 7601-03528
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/18/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Functional, dimensional, and material analysis could not be performed as the device remains implanted in the patient.However, x-rays were provided and upon review, it was observed that a screw, implanted at the most proximal end of the construct, was fractured immediately below the screw head.A review of the device and complaint history records could not be performed as a valid lot code was not provided and could not be obtained.As the subject screw was not available for evaluation, the root cause could not be determined conclusively.Non-union may have contributed to the failure, however, based on the radiological image, it could not be determined if fusion was achieved.
 
Event or Problem Description
It was reported that a yukon oct polyaxial screw fractured post-operatively.The patient has not shown any symptoms and there are no plans for revision surgery at this time.
 
Additional Manufacturer Narrative
Functional, dimensional, and material analysis could not be performed as the device was not available because it remains implanted in the patient.However, x-rays were provided and upon review it was observed that a screw, implanted at the most proximal end of the construct, was fractured immediately below the screw head.A review of the device and complaint history records could not be performed as a valid lot code was not provided and could not be obtained.As the subject screw was not available for evaluation, the root cause could not be determined conclusively.
 
Event or Problem Description

Brand Name
POLYAXIAL SCREW; SIZE 3.5X28 MM
Common Device Name
POSTERIOR CERVICAL SCREW SYSTEM
Manufacturer (Section D)
K2M, INC.
600 hope parkway se
leesburg VA 20175
MDR Report Key10277153
Report Number3004774118-2020-00144
Device Sequence Number11370823
Product Code NKG
UDI-Device Identifier10888857349384
UDI-Public10888857349384
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K171444
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/11/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number7601-03528
Device Catalogue Number7601-03528
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/18/2020
Supplement Date Received by Manufacturer07/14/2020
Initial Report FDA Received Date07/15/2020
Supplement Report FDA Received Date08/11/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1